Format

Send to

Choose Destination
J Electrocardiol. 2001 Jan;34(1):65-72.

Syncope in patients with atrial flutter during treatment with class Ic antiarrhythmic drugs.

Author information

1
First Department of Internal Medicine, School of Medicine, Tokyo Medical and Dental University, Tokyo, Japan.

Abstract

We describe 2 atrial flutter (AFL) patients with syncope during treatment with class Ic antiarrhythmic drugs. During the syncope, 1:1 atrioventricular (AV) conduction during AFL preceded a wide QRS tachycardia. The class Ic drugs, flecainide and pilsicainide, slowed the atrial rate, resulting in AFL with 1:1 AV conduction, and the width of the QRS complexes became wider during the tachycardia. Syncope was abolished after successful radiofrequency catheter ablation of the AFL. These potential proarrhythmic effects of the class Ic drugs should be taken into account in AFL patients, and concomitant use of beta-blocking agents would be critical to prevent proarrhythmias.

PMID:
11239374
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center